MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT EC8+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT EC8+ CARTRIDGE
Catalog Number 03P79-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Hyperglycemia (1905); Elevated ketones/Diabetic Ketoacidosis (2364); Respiratory Acidosis (2482)
Date of Event 10/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022, abbott point of care was contacted by a customer regarding i-stat ec8+ cartridges that yielded suspected discrepant pco2 results on a male patient with severe acidosis.There was no patient information available at the time of this report.Date: (b)(6) 2022.Time: 13:59 14:27.Na: 126 mmol/l 125mmol/l.K: 8.4 8.2 mmol/l.Cl: 100 mmol/l 104 mmol/l.Tco2 6 <5.Urea: 19.6 mmol/l 19.5 mmol/l.Hct: 42%pcv 38% pcv.Ph: 6.772 6.833.Pco2: 4.55 kpa 2.33 kpa.Hco3: 5.0 mmol/l 2.9 mmol/l.Beecf:-30 <-30.Angap:30 mmol/l <>.Hb: 143 g/l 129 g/l.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.
 
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 23-nov-2022.A review of the device history record (dhr) confirmed the cartridge lot met finished goods release criteria.Retained testing met the acceptance criteria found in q04.01.003 rev.Ak, appendix 1 - product complaint level 2 and level 3 investigation procedure.No deficiency has been determined for ec8+ cartridge lot k22085.

Brand Name
I-STAT EC8+ CARTRIDGE
Common Device Name
EC8+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
ottawa, ontario K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
400 college road
princeton, NJ 08540
6136885949
MDR Report Key15680010
Report Number2245578-2022-00150
Device Sequence Number6462594
Product Code CHL
UDI-Device Identifier10054749000071
UDI-Public10054749000071
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2022
Device Catalogue Number03P79-25
Device Lot NumberK22085
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer11/23/2022
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale